My 9 year old son was started on Lamictal 2 weeks ago and has broken out in a full body rash. We have stopped the meds and are using benadryl to help control the itch. There is no bleeding or pussing but some slight swelling that isn't getting worse. Both is ped doc and psych doc have said just watch and see if it gets worse. Does anyone have any experience with how this may progress? I am trying to be calm about it because it would freak him out if I weren't but I must admit I am worried. Disappointed too because he has been so on target the last few weeks and now we are going to have to try again with some other med.
Thanks for listening and would appreciate any feedback.
I'm on Lamictal....No rash. I DO know that this reaction to Lamictal is an important one to look out for. If you don't see improvment soon you get my run of the mill answer. "Get to the Dr. and get some answers".
Sometimes children don't communicate as well as adults about how they feel. It's hard for them to find the right words...You need to take charge, you are his ONLY advocate.
Hi Marie, I am also on lamictal and no rash. I 'm sorry you and your child have this extra difficulty. I guess just do what the drs say and try to keep a good eye on it. I know I would be reading everything I could find on the internet. Good luck! Love, Lori
Im on Lamictal. I was told that a rash could be VERY SERIOUS.....and DANGEROUS!!!!! Was there an insert with your medication? Or were you told any of the side effects? Ive heard that this rash is not common, but it has happened. I would get ahold of the doc.............
Thanks all for responding. I did get a hold of the nuerologist yesterday and she wanted to see him immediately. Apparently the risk is greater in children than in adults and when it happens it is very serious and life threatening. Thankfully she wanted to see him immediately and we went right in. She explained to me that when the rash breaks out, as bad as it looks there are specific things to look for. Those things are any breakout of sores in the mouth or very dry lips no matter how much fluid you have. Extreme redness in the eyes and itchy eyes or any sign of conjunctivitis in the eyes. If your skin starts to peel at all or open and bleed those are serious signs as well. If those things happen with the rash then you end up as an inpatient to treat it.
The only thing they do is give you Benadryl for the itch and just wait and watch. It can take up to seven days for the rash to disappear but you look for it to start to disappear each day. He is starting to improve and he sees the doctor every day for the next week so they can keep an eye on his symptoms.
Now we wait for his system to get rid of the Lamictal and go on the new med roller coaster again. The doctor was sorry to see the rash as the Lamictal has been a good medicine for the majority of the population. I being 1 in a 1,000 isn't such a good thing sometimes.
We are on the mend and I appreciate all the responses.